I've been on Avapro for over a month now. The only real side effect I'm getting right now is muscle fatigue. My capacity is significantly dimished. Has anyone else experienced this and does it get better?
I was on Atenolol and then on Enalapril in the past. The Enalapril and Avapro gave me pretty much the same side effects. Both make me tired. Still, both are better than the Atenolol.
I think I posted something similar to this before. I hope I'm not repeating myself too much.
I'll be interested in what you hear from others. I go see my doctor next Monday and I am thinking of asking her for Avapro in place of the captopril that I am taking. I'm taking 25 mg of captopril which doesn't give me quite as much blood pressure control as I'd like, but if I push up the amount I start to cough a bit. I'm hoping an ARB like Avapro might work better, or that I could push up the dosage if needed and not cough.
How well did Enalapril work to control your blood pressure compared to Avapro now? How much Avapro are you taking?
Other than the muscle fatigue, the Avapro is good stuff. If I didn't run regularly, then it probably wouldn't be a big deal. My doctor isn't too concerned about the meds affecting my workout.
Both meds did a good job of controlling my BP. I think the Avapro is doing too good a job at it. My BP the last couple times has been around 125/55. The 50s seems low. I'm taking 150mg of Avapro right now. I don't remember how much Enalapril I was taking. I think it was 10mg.
One concern I've had is my pulse. It's a lot higher these days than it has been in the past. Since January, it's been around 80 to 100. Before then, it was in the high 50s to low 60s. The Atenolol kept it in check (actually, it brought it too low). I just think it's strange that it's running higher for the last 6 months after 30 or so years of a lower pulse.
Hmm. if Avapro pushes up your pulse rate it might not be good for me. I think my premedicated pulse was in the 80s. I was put in tiazac, a calcium channel blocker and eventually clonidine, in part to lower that heart rate. On those two drugs my heartrate was mostly in the low 60s. Now on tiazac and captopril my heartrate is in the 70s and low 80s.
Your diastolic at 55 does seem rather low. Have you talked to your doctor about the low diastolic and fast heartrate?
I don't think the Avapro pushed up my pulse. It was running high in the beginning of the year when my doc put my on Atenolol. When I started the Enalapril, my pulse started to rise again and now sits in the 80s. I don't think the Avapro did anything to my pulse.
I haven't spoken to my doctor about my low diastolic and high pulse recently. I mentioned my high pulse during my last appointment (around 6/1), before I started the Avapro and he didn't seem too worried about it.
I plan to see my doctor next month. If the pulse doesn't come down, I'll have to have a talk with him about it. It could be worse, but the pulse rate is higher than I'm used to.